Winter Storm, Oceana
- When
- December 1, 3:00 PM EST to December 2, 10:00 AM EST
- Where
- Oceana forecast zone
- Reported by
- NWS Storm Survey
- Coordinates
- 43.682, -86.317 (the zone’s center; the record gives no point)
A low pressure system tracked from Wisconsin to northern lower Michigan, bringing a mix of snow, sleet and freezing rain. Up to seven inches of snow fell across north central lower Michigan.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRR wrote it up.
A low pressure system tracked from Wisconsin to northern lower Michigan, bringing a mix of snow, sleet and freezing rain. Up to seven inches of snow fell across north central lower Michigan. Across southern lower Michigan, up to one inch of sleet and up to a half of an inch of freezing rain created very hazardous travel conditions.
Impacts from the storm included numerous traffic accidents on snowy to icy roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Dec 1, 12:15 PM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1215 PM EST SAT DEC 1 2007 LATEST UPDATE...AVIATION... .SYNOPSIS...(435 AM EST SAT DEC 1 2007) A WINTER STORM WILL IMPACT THE REGION STARTING LATE THIS AFTERNOON AND CONTINUE INTO SUNDAY MORNING. SNOW WILL DEVELOP BY LATE AFTERNOON...THEN IT WILL CHANGE OVER TO MIXED SLEET AND FREEZING AROUND MIDNIGHT. THEN FINALLY THE PRECIPITATION WILL CHANGE OVER TO ALL RAIN EARLY SUNDAY MORNING. THE MESSY MIX WILL RESULT IN SIGNIFICANT TRAVEL ISSUES INTO EARLY SUNDAY. COLDER AIR RETURNS SUNDAY NIGHT AND MONDAY AS THE STORM SYSTEM DEPARTS. SOME LIGHT LAKE ENHANCED SNOWFALL CAN BE EXPECTED ALONG WITH BRISK WINDS. && .SHORT TERM...(1130 AM EST SAT DEC 1 2007) UPDATED NDFD WX/POP/QPF/SNOW GRIDS TO FINE TUNE TIMING OF PCPN DEVELOPMENT AND AMOUNTS ACROSS OUR CWFA DURING THE MID TO LATE AFTN HOURS. CURRENT WINTER STORM WARNING AND WINTER WX ADVISORY HEADLINES LOOK REASONABLE AND NO CHANGES TO THOSE ARE PLANNED ATTM. LATEST GUIDANCE AND TRENDS SEEM TO SUGGEST THAT OUR SOUTHERN CWFA (SOUTH OF I-96) WILL NOT GET MUCH SNOW (MOST LIKELY AROUND AN INCH OR LESS) LATE THIS AFTN AND EARLY EVENING. THIS AS A RESULT OF A FASTER TRANSITION TO SLEET AND FZRA SOUTH DURING THE EVENING HOURS. WE WILL REVIEW ALL LATEST 12Z GUIDANCE AND MODEL TRENDS THOROUGHLY AND THEN MAKE ANY NECESSARY TWEAKS/FCST MODIFICATIONS WITH THE AFTN FCST PACKAGE. && .LONG TERM...(435 AM EST SAT DEC 1 2007) THE MAIN STORY IN THE EXTENDED PERIOD IS THAT WELL REMAIN IN THE COLD AIR MOST OF THE COMING WEEK. WHATS A LITTLE MORE PROBLEMATIC IS THE POTENTIAL FOR SNOW SHOWERS EACH DAY. ON TUESDAY THE POTENTIAL FOR LAKE EFFECT DOES NOT LOOK ALL THAT GREAT SINCE LOW LEVEL FLOW IS PROGGED TO WEAK/DIVERGENT AND INCREASING ANTICYCLONIC AS SURFACE RIDGING NOSES IN FROM THE NW. WILL ONLY CARRY A CHANCE IN THE LAKESHORE COUNTIES. THE POTENTIAL FOR A SYNOPTIC CLIPPER TYPE SYSTEM DOES NOT LOOK AS GREAT IN LATEST 00Z OPERATIONAL RUNS... BUT STILL CANT BE RULED OUT TUESDAY NIGHT INTO WEDNESDAY. IF SYSTEM PASSES BY TO THE SOUTH... THE LOW LEVEL FLOW WOULD BE EASTERLY WITH NO LAKE EFFECT IN SW MI. HEADING INTO THURSDAY...SURFACE HIGH IS PROGGED TO SLIDE BY TO OUR SOUTH. THIS WOULD LEAD TO FAVORABLE WINDS FOR LAKE EFFECT... BUT ANTICYCLONIC FLOW WOULD LIKELY MEAN ONLY RELATIVELY LIGHT ACTIVITY. TEMPS SHOULD MODERATE A BIT TOWARD THE END OF THE WEEK AS THE HIGH WORKS TOWARD THE EAST COAST. && .AVIATION...(1215 PM EST SAT DEC 1 2007) VFR CONDITIONS THROUGH 20-22Z FOLLOWED BY THE ARRIVAL OF A BAND OF SNOW FROM THE WSW WHICH WILL RAPIDLY SEND TAF SITES DOWN TO IFR OR LOWER CONDITIONS LATE THIS AFTN AND EARLY EVENING. PRECIPITATION WILL GRADUALLY CHANGE TO SLEET FOR SEVERAL HOURS THIS EVENING FOLLOWED BY SEVERAL HOURS OF FREZING RAIN. ALL THIS WILL OBVIOUSLY POSE A SIGNIFICANT HAZARD TO ALL AVIATION INTERESTS FROM LATE THIS AFTN THROUGH TONIGHT. PCPN WILL GRADUALLY TRANSITION TO RAIN AT THE AZO... BTL AND JXN SITES BY AROUND 08Z TO 10Z. LIGHT FREEZING RAIN AND FREEZING DRIZZLE WILL TRANSITION TO RAIN AT GRR... LAN AND MKG BETWEEN 10Z AND 12Z. IT WILL BECOME WINDY FROM LATE THIS AFTERNOON THROUGH TONIGHT AND SUNDAY AS WELL. && .MARINE...(1130 AM EST SAT DEC 1 2007) HAVE OPTED TO UPGRADE TO A GALE WARNING FROM LATE THIS AFTERNOON THROUGH TONIGHT AND SUNDAY. MODEL GUIDANCE SHOWS GALE FORCE WINDS TO 35 KTS ARE A PRETTY GOOD BET OVER OUR NSH WATERS IN THIS TIME FRAME AND THIS ALSO MATCHES UP WITH CHICAGO/S GALE WARNING. && .HYDROLOGY...(435 AM EST SAT DEC 1 2007) SOME AREAS MAY SEE UP TO AN INCH OF QPF. HOWEVER SINCE IT WILL BE MIXED PCPN IT WILL NOT ALL GO DIRECTLY INTO THE RIVERS...SO NO HYDRO CONCERNS ARE ANTICIPATED. && .GRR WATCHES/WARNINGS/ADVISORIES... MI....WINTER STORM WARNING NORTHERN 1/3 CWA LATE THIS AFTERNOON THROUGH MID DAY SUNDAY. WINTER STORM WARNING CENTRAL 1/3 CWA LATE THIS AFTERNOON THROUGH DAYBREAK SUNDAY. WINTER WEATHER ADVISORY SOUTHERN 1/3 LATE THIS AFTERNOON THROUGH DAYBREAK SUNDAY. LM...GALE WARNING ENTIRE NEARSHORE LATE THIS AFTERNOON THROUGH SUNDAY. && SYNOPSIS: JK SHORT TERM: LAURENS LONG TERM: MEADE AVIATION: LAURENS MARINE: LAURENS HYDROLOGY: JK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 655 AM EST SAT DEC 1 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-021115- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 655 AM EST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT WINTER STORM WILL BRING A MIXTURE OF SNOW...SLEET... AND FREEZING RAIN TO THE REGION LATE THIS AFTERNOON AND TONIGHT. SNOW AND ICE ACCUMULATIONS ARE LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL WARM ABOVE FREEZING SUNDAY MORNING ENDING THE THREAT OF FREEZING PRECIPITATION. SNOW SHOWERS ARE POSSIBLE EACH DAY MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SNOW AND ICE MEASUREMENTS WOULD BE HELPFUL TONIGHT. YOU CAN SEND THEM THROUGH OUR WEATHER SPOTTER REPORT FORM AT: WWW.WEATHER.GOV/GRR/SPOTTER LMZ844>849-021115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 655 AM EST SAT DEC 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT WINTER STORM WILL BRING A MIXTURE OF SNOW...SLEET... AND FREEZING RAIN TO THE REGION LATE THIS AFTERNOON AND TONIGHT. NEAR GALE FORCE SOUTHEAST WINDS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT AS THE LOW PRESSURE SYSTEM APPROACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS WILL BECOME NORTHWEST LATE SUNDAY AFTER THE LOW PRESSURE SYSTEM PASSES BY...CAUSING WAVES TO BUILD TO GREAT THAN 8 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
The national radar mosaic for the moment the first event began.
20 winter storm. Local standard time, as filed.
A Michigan state trooper was injured while investigating a crash on I-94 near Walker.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2007Every state in 2007This day in weather historyWarnings in Michigan, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 71484, 71487, 71490, 71494, 71495, 71496, 71497, 71498, 71481, 71485, 71486, 71491, 71492, 71493, 71499, 71500, 71482, 71483, 71488, 71489.